Alert archive / Oregon / Gale Warnings in 2014
Gale Warning 21, NWS Portland, OR
NWS Portland, OR issued this gale warning at May 7, 2014, 2:51 PM PDT. It took effect at May 8, 2014, 7:00 AM PDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 7, 2014, 2:51 PM PDT (21:51 UTC)
- In effect from
- May 8, 2014, 7:00 AM PDT
- Expired
- May 8, 2014, 5:00 PM PDT
- In force
- 10 hr
- Issued by
- NWS Portland, OR
The text
As transmitted, in the capitals the NWS used until 2016.
997 WHUS76 KPQR 072151 MWWPQR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 251 PM PDT WED MAY 7 2014 PZZ250-255-080600- /O.UPG.KPQR.GL.A.0012.140508T1400Z-140509T0000Z/ /O.NEW.KPQR.GL.W.0021.140508T1400Z-140509T0000Z/ COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT 10 NM-COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 10 NM- 251 PM PDT WED MAY 7 2014 ...GALE WARNING IN EFFECT FROM 7 AM TO 5 PM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 7 AM TO 5 PM PDT THURSDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS: EXPECT SOUTH WINDS TO GRADUALLY INCREASE TONIGHT. WINDS SHOULD THEN INCREASE INTO THE 20 TO 30 KT RANGE LATE THURSDAY MORNING INTO EARLY THURSDAY AFTERNOON. A COASTAL JET WILL LIKELY ALLOW WIND GUSTS OF 35 TO 40 KT TO OCCUR. EXPECT WINDS TO SHIFT TO WESTERLY IN THE LATE AFTERNOON...BUT REMAIN GUSTY IN THE 20 TO 25 KT RANGE. * SEAS: COMBINED SEAS WILL INCREASE QUICKLY FROM 2 TO 4 FEET EARLY THURSDAY MORNING TO STEEP AND WIND DRIVEN AT 7 TO 9 FEET LATE THURSDAY MORNING AND AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ270-275-080600- /O.NEW.KPQR.SW.Y.0039.140508T1400Z-140509T0000Z/ /O.CON.KPQR.SI.Y.0060.140508T1400Z-140509T0800Z/ WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 10 TO 60 NM-WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 10 TO 60 NM- 251 PM PDT WED MAY 7 2014 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 7 AM TO 5 PM PDT THURSDAY... ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT FROM 7 AM THURSDAY TO 1 AM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT FROM 7 AM TO 5 PM PDT THURSDAY. A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT FROM 7 AM THURSDAY TO 1 AM PDT FRIDAY. * WINDS: EXPECT SOUTH WINDS TO GRADUALLY INCREASE TONIGHT. WINDS SHOULD THEN INCREASE INTO THE 20 TO 25 KT RANGE WITH GUSTS TO 30 KT LATE THURSDAY MORNING INTO EARLY THURSDAY AFTERNOON. GUSTY WEST 25 KT WINDS WILL THEN SPREAD ACROSS THE WATERS IN THE LATE AFTERNOON AND EVENING HOURS. * SEAS: BECOMING STEEP AND WIND DOMINATED THURSDAY MORNING. SEAS WILL PUSH INTO THE 7 TO 9 FT RANGE WITH PERIODS RUNNING AROUND 7 SECONDS LATE THURSDAY MORNING INTO THURSDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ HTTP://WWW.WEATHER.GOV/PORTLAND
4 follow-up statements
465 WHUS76 KPQR 080622 MWWPQR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 1122 PM PDT WED MAY 7 2014 PZZ250-255-081430- /O.CON.KPQR.GL.W.0021.140508T1400Z-140509T0000Z/ COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT 10 NM-COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 10 NM- 1122 PM PDT WED MAY 7 2014 ...GALE WARNING REMAINS IN EFFECT FROM 7 AM TO 5 PM PDT THURSDAY... A GALE WARNING REMAINS IN EFFECT FROM 7 AM TO 5 PM PDT THURSDAY. * WINDS: EXPECT SOUTH WINDS TO GRADUALLY INCREASE TONIGHT. WINDS SHOULD THEN INCREASE INTO THE 20 TO 30 KT RANGE LATE THURSDAY MORNING INTO EARLY THURSDAY AFTERNOON. A COASTAL JET WILL LIKELY ALLOW WIND GUSTS OF 35 TO 40 KT TO OCCUR. EXPECT WINDS TO SHIFT TO WESTERLY IN THE LATE AFTERNOON...BUT REMAIN GUSTY IN THE 20 TO 25 KT RANGE. * SEAS: COMBINED SEAS WILL INCREASE QUICKLY FROM 2 TO 4 FEET EARLY THURSDAY MORNING TO STEEP AND WIND DRIVEN AT 7 TO 9 FEET LATE THURSDAY MORNING AND AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ270-275-081430- /O.CON.KPQR.SI.Y.0060.140508T1400Z-140509T0800Z/ /O.CON.KPQR.SW.Y.0039.140508T1400Z-140509T0000Z/ WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 10 TO 60 NM-WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 10 TO 60 NM- 1122 PM PDT WED MAY 7 2014 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT FROM 7 AM THURSDAY TO 1 AM PDT FRIDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT FROM 7 AM TO 5 PM PDT THURSDAY... A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT FROM 7 AM THURSDAY TO 1 AM PDT FRIDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT FROM 7 AM TO 5 PM PDT THURSDAY. * WINDS: EXPECT SOUTH WINDS TO GRADUALLY INCREASE TONIGHT. WINDS SHOULD THEN INCREASE INTO THE 20 TO 25 KT RANGE WITH GUSTS TO 30 KT LATE THURSDAY MORNING INTO EARLY THURSDAY AFTERNOON. GUSTY WEST 25 KT WINDS WILL THEN SPREAD ACROSS THE WATERS IN THE LATE AFTERNOON AND EVENING HOURS. * SEAS: BECOMING STEEP AND WIND DOMINATED THURSDAY MORNING. SEAS WILL PUSH INTO THE 7 TO 9 FT RANGE WITH PERIODS RUNNING AROUND 7 SECONDS LATE THURSDAY MORNING INTO THURSDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ HTTP://WWW.WEATHER.GOV/PORTLAND
893 WHUS76 KPQR 080952 MWWPQR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 252 AM PDT THU MAY 8 2014 PZZ250-255-081800- /O.CON.KPQR.GL.W.0021.140508T1400Z-140509T0000Z/ COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT 10 NM-COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 10 NM- 252 AM PDT THU MAY 8 2014 ...GALE WARNING REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 5 PM PDT THIS AFTERNOON... A GALE WARNING REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 5 PM PDT THIS AFTERNOON. * WINDS: SOUTH WINDS GRADUALLY INCREASING INTO THE 20 TO 30 KT RANGE THIS MORNING INTO EARLY THIS AFTERNOON. A COASTAL JET WILL LIKELY ALLOW WIND GUSTS OF 35 TO 40 KT TO OCCUR. EXPECT WINDS TO SHIFT TO WESTERLY IN THE LATE AFTERNOON...BUT REMAIN GUSTY IN THE 20 TO 25 KT RANGE. * SEAS: COMBINED SEAS WILL INCREASE QUICKLY FROM 2 TO 4 FEET EARLY THIS MORNING TO STEEP AND WIND DRIVEN AT 7 TO 9 FEET WITH A PERIOD AROUND 9 SECONDS LATE THIS MORNING AND AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ270-275-081800- /O.EXT.KPQR.SI.Y.0060.140508T1400Z-140509T1500Z/ /O.EXT.KPQR.SW.Y.0039.140508T1400Z-140509T1500Z/ WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 10 TO 60 NM-WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 10 TO 60 NM- 252 AM PDT THU MAY 8 2014 ...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT FROM 7 AM THIS MORNING TO 8 AM PDT FRIDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT FROM 7 AM THIS MORNING TO 8 AM PDT FRIDAY... THE SMALL CRAFT ADVISORY FOR WINDS IS NOW IN EFFECT FROM 7 AM THIS MORNING TO 8 AM PDT FRIDAY. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NOW IN EFFECT FROM 7 AM THIS MORNING TO 8 AM PDT FRIDAY. * WINDS: SOUTH WINDS GRADUALLY INCREASING TONIGHT INTO THE 20 TO 25 KT RANGE WITH GUSTS TO 30 KT THIS MORNING INTO EARLY THIS AFTERNOON. GUSTY WEST 25 KT WINDS WILL THEN SPREAD ACROSS THE WATERS IN THE LATE AFTERNOON AND EVENING HOURS. * SEAS: BECOMING STEEP AND WIND DOMINATED THIS MORNING. SEAS WILL PUSH INTO THE 7 TO 9 FT RANGE WITH PERIODS RUNNING AROUND 7 SECONDS LATE THIS MORNING INTO THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ HTTP://WWW.WEATHER.GOV/PORTLAND
861 WHUS76 KPQR 081530 MWWPQR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 830 AM PDT THU MAY 8 2014 PZZ250-255-082330- /O.CON.KPQR.GL.W.0021.000000T0000Z-140509T0000Z/ COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT 10 NM-COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 10 NM- 830 AM PDT THU MAY 8 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... A GALE WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. * WINDS: SOUTH WIND GRADUALLY INCREASING TO 20 TO 30 KNOTS BY EARLY THIS AFTERNOON. A COASTAL JET IS LIKELY TO DEVELOP...PRODUCING GUSTS UP TO 40 KNOTS. EXPECT THE WIND TO SHIFT TO THE WEST IN THE LATE AFTERNOON...BUT GUSTS TO 25 KNOTS WILL CONTINUE THROUGH FRIDAY MORNING. * SEAS: COMBINED SEAS WILL INCREASE QUICKLY FROM 2 TO 4 FEET EARLY THIS MORNING TO STEEP AND WIND DRIVEN AT 7 TO 9 FEET WITH A PERIOD AROUND 9 SECONDS LATE THIS MORNING AND AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ270-275-082330- /O.CON.KPQR.SI.Y.0060.000000T0000Z-140509T1500Z/ /O.CON.KPQR.SW.Y.0039.000000T0000Z-140509T1500Z/ WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 10 TO 60 NM-WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 10 TO 60 NM- 830 AM PDT THU MAY 8 2014 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 8 AM PDT FRIDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 8 AM PDT FRIDAY... A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 8 AM PDT FRIDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 8 AM PDT FRIDAY. * WINDS: SOUTH WIND GRADUALLY INCREASING TO 20 TO 25 KNOTS THIS MORNING WITH GUSTS 30 TO 35 KNOTS. STRONGEST WIND EXPECTED TO BE WITHIN 20 NM OF THE COASTLINE. WEST WIND GUSTING TO 25 KNOTS CAN BE EXPECTED LATE THIS AFTERNOON THROUGH TONIGHT. * SEAS: BECOMING STEEP AND WIND DOMINATED THIS MORNING. SEAS WILL PUSH INTO THE 7 TO 9 FT RANGE WITH PERIODS RUNNING AROUND 7 SECONDS LATE THIS MORNING INTO THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ HTTP://WWW.WEATHER.GOV/PORTLAND
226 WHUS76 KPQR 082130 MWWPQR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 230 PM PDT THU MAY 8 2014 PZZ250-255-090000- /O.CON.KPQR.GL.W.0021.000000T0000Z-140509T0000Z/ COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT 10 NM-COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 10 NM- 230 PM PDT THU MAY 8 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 PM PDT EARLY THIS EVENING... A GALE WARNING REMAINS IN EFFECT UNTIL 5 PM PDT EARLY THIS EVENING. * WINDS: SOUTH TO SOUTHWEST WIND 20 TO 30 KNOTS WITH GUSTS TO 35 KNOTS WILL CONTINUE THROUGH EARLY THIS EVENING. WIND WILL DECREASE TO WEST 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS BY MIDNIGHT. EXPECT GUSTS TO 25 KNOTS OVERNIGHT THROUGH FRIDAY. * SEAS: COMBINED SEAS 7 TO 9 FEET WILL BE PRIMARILY WIND-DRIVEN TONIGHT...WITH PERIODS OF 7 TO 8 SECONDS. SEAS AROUND 9 FEET CAN BE EXPECTED LATE TONIGHT THROUGH FRIDAY NIGHT...WITH PERIODS CLOSE TO 9 SECONDS. THIS WILL RESULT IN STEEP...HAZARDOUS WAVES. * THUNDERSTORMS: THERE IS A THREAT OF THUNDERSTORMS TONIGHT THROUGH FRIDAY EVENING. THE MOST FAVORABLE PERIOD WILL BE LATE FRIDAY MORNING THROUGH FRIDAY AFTERNOON. ERRATIC WIND GUSTS TO 35 KNOTS ARE POSSIBLE WITH ANY THUNDERSTORM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ270-275-090530- /O.CON.KPQR.SI.Y.0060.000000T0000Z-140509T1500Z/ /O.CON.KPQR.SW.Y.0039.000000T0000Z-140509T1500Z/ WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 10 TO 60 NM-WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 10 TO 60 NM- 230 PM PDT THU MAY 8 2014 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 8 AM PDT FRIDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 8 AM PDT FRIDAY... A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 8 AM PDT FRIDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 8 AM PDT FRIDAY. * WINDS: SOUTHWEST TO WEST WIND 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS CAN BE EXPECTED THIS EVENING THROUGH FRIDAY MORNING. * SEAS: SEAS WILL BE NEAR 9 FEET TONIGHT THROUGH FRIDAY NIGHT. SHORT PERIODS OF 7 TO 9 SECONDS WILL RESULT IN STEEP...HAZARDOUS WAVES. * THUNDERSTORMS: THERE IS A THREAT OF THUNDERSTORMS TONIGHT THROUGH FRIDAY EVENING. THE MOST FAVORABLE PERIOD WILL BE LATE FRIDAY MORNING THROUGH FRIDAY AFTERNOON. ERRATIC WIND GUSTS TO 35 KNOTS ARE POSSIBLE WITH ANY THUNDERSTORM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ HTTP://WWW.WEATHER.GOV/PORTLAND
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Portland, OR wrote its last area forecast discussion before this gale warning went out at May 7, 8:53 AM PDT, 5 hours 58 minutes earlier.
Area forecast discussion, May 7, 8:53 AM PDT, 5 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PORTLAND OR
853 AM PDT WED MAY 7 2014
.SYNOPSIS...A WEAK RIDGE OF HIGH PRES ALONG THE COAST TODAY WILL
GIVE WAY TO A WARM FRONT APPROACHING THE COAST TONIGHT. A COLD FRONT
WILL FOLLOW THU USHERING IN A PERIOD OF COOLER AND SHOWERY WEATHER
THAT WILL CONTINUE INTO SAT AS AN UPPER LOW CROSSES THE REGION.
&&
.SHORT TERM...AREAS OF LOW CLOUDS REMAINED ALONG THE OREGON
COAST...OVER WA CASCADES AND ALONG THE LOWER COLUMBIA THIS MORNING.
CLOUD MOVEMENTS ON SATELLITE SUGGESTED A NNE LOW LEVEL OFFSHORE FLOW
WHICH SHOULD HELP BRING SOME SUN TO MOST AREAS TODAY. TEMPS WERE
QUITE COOL IN THE VALLEY THIS MORNING...BUT WITH A SHALLOW INVERSION
EXPECT TEMPS TO REBOUND QUICKLY WITH THE SUN.
REMAINDER OF SHORT TERM DISCUSSION UNCHANGED...SATELLITE IMAGERY
SHOWS THE NEXT FRONTAL SYSTEM FORMING OFFSHORE NEAR 140W WITH A
SURFACE LOW CENTERED AT 45N 140W. THIS SYSTEM WILL APPROACH OREGON
TODAY AND TONIGHT. THE MODELS STILL VARY ON THE ONSET OF
PRECIPITATION WITH THE NAM AND GFS FORECASTING RAIN AT THE COAST
OVERNIGHT TONIGHT...AND THE ECMWF HOLDING OFF RAIN UNTIL THURSDAY
MORNING. THE INITIAL RAIN WHETHER IT BEGINS LATE TONIGHT OR EARLY
THURSDAY WILL THE COAST MEASURING LESS THAN A TENTH OF ACCUMULATING
RAIN. HOWEVER...A MORE DYNAMIC COLD FRONT WILL BRING MORE MEASURABLE
RAIN THURSDAY AFTERNOON AND NIGHT. THERE IS PLENTY OF MOISTURE
AVAILABLE FOR THIS SYSTEM AND MODELS SHOW DECENT LIFT WITH A 140+KT
500MB JET JUST OFFSHORE THE WA/OR BORDER. EXPECT 0.75 TO AN INCH OF
RAIN FROM THURSDAY AFTERNOON THROUGH THURSDAY NIGHT FOR THE COAST
RANGE AND NORTHERN CASCADES WITH AROUND A HALF OF AN INCH ELSEWHERE.
SNOW LEVELS WILL REMAIN ABOVE THE CASCADE PASSES THROUGH THURSDAY
NIGHT.
THERE WILL BE COOL AND SHOWERY WEATHER BEHIND THE FRONT ON FRIDAY. A
COLD UPPER LEVEL LOW WILL MOVE OVER THE AREA SATURDAY INCREASING
INSTABILITY AND MAINTAINING BELOW NORMAL TEMPERATURES. THIS LOW MAY BE
DYNAMIC ENOUGH TO GENERATE A FEW THUNDERSTORMS SATURDAY AFTERNOON AND
HAVE ADDED A SLIGHT CHANCE FOR THUNDERSTORMS TO THE FORECAST. HARTLEY
LONG TERM...SATURDAY NIGHT THROUGH TUESDAY NIGHT...HIGH PRESSURE WILL
REBUILD SATURDAY NIGHT AND HOLD THROUGH EARLY NEXT WEEK. THIS WILL
RESULT IN DRIER AND WARMER WEATHER. TEMPERATURES SHOULD WARM TO THE
SEASONAL NORMAL SUNDAY...THEN CONTINUE WARMING TO ABOVE NORMAL WITH
DAYTIME HIGHS IN THE 70S FOR MONDAY AND TUESDAY. HARTLEY
&&
.AVIATION...HIGH PRESSURE OVER THE REGION WILL BRING VFR
CONDITIONS THROUGH AT LEAST 06Z THURSDAY. A WARM FRONT WILL SPREAD
RAIN TO THE COAST AROUND 06Z THURSDAY AND ACROSS THE INTERIOR BY 12Z
THURSDAY. CONDITIONS SHOULD DETERIORATE TO MVFR AROUND 12Z THURSDAY
FOR COASTAL TAF SITES...WITH MVFR CONDITIONS HOLDING OUT FOR
INTERIOR LOCATIONS UNTIL CLOSER TO 18Z THURSDAY.
KPDX AND APPROACHES...HIGH PRESSURE WILL GIVE WAY TO RAIN EARLY
THURSDAY MORNING AS A WARM FRONT MOVES INTO THE REGION. THIS
SHOULD ALLOW CONDITIONS TO REMAIN VFR THROUGH AT LEAST 12Z
THURSDAY...IF NOT THROUGH 18Z THURSDAY. /NEUMAN
&&
.MARINE...HIGH PRESSURE OVER THE REGION TODAY WILL GIVE WAY TO A
WARM FRONT SPREADING EASTWARD OVER THE WATERS TONIGHT. ONCE THE
WARM FRONT PASSES EARLY THURSDAY MORNING...EXPECT SOUTH WINDS TO
INCREASE SOLIDLY INTO SMALL CRAFT CRITERIA WITH GUSTS TO 30 KT. A
COASTAL JET WILL LIKELY THEN DEVELOP AND PUSH WIND GUSTS INTO LOW
END GALE FORCE CRITERIA WITH GUSTS OF 35 KT...POSSIBLY 40
KT...WITHIN 20 NM OF THE COAST. EXPECT WINDS TO TURN WESTERLY AND
SUBSIDE TO NUISANCE TYPE 25 KT GUSTS AFTER COLD FRONTAL PASSAGE.
THIS APPEARS MOST LIKELY TO HAPPEN BETWEEN 1 AND 3 PM AT THIS POINT.
THESE GUSTY 25 KT WINDS WILL LIKELY HOLD THROUGH THURSDAY EVENING.
ADDITIONAL ROUNDS OF SMALL CRAFT CRITERIA GUSTS OF 25 KT APPEAR
POSSIBLE FRIDAY.
WITH VERY LITTLE IN THE WAY OF A SWELL OUT THERE...EXPECT SEAS TO
BECOME ESPECIALLY STEEP AND WIND DRIVEN THURSDAY. SEAS COULD
TEMPORARILY PUSH ABOVE 10 FT FOR A COUPLE HOURS EARLY TO MID
THURSDAY AFTERNOON ACROSS THE INNER WATERS...BEFORE DROPPING INTO
THE 7 TO 9 FT RANGE. SEAS WILL THEN HOLD STEADY WITH FRIDAY...POSSIBLY
PUSHING 10 FT AGAIN BRIEFLY FRIDAY NIGHT. HIGH PRESSURE WILL BRING
QUIETER WEATHER AND SEAS FOR THE REST OF THE WEEKEND AND EARLY
NEXT WEEK. /NEUMAN
&&
.PQR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
WA...NONE.
PZ...SMALL CRAFT ADVISORY FOR WINDS FROM 7 AM THURSDAY TO 1 AM PDT
FRIDAY FOR WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD
OR FROM 10 TO 60 NM-WATERS FROM CASCADE HEAD TO FLORENCE OR
FROM 10 TO 60 NM.
GALE WATCH FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON FOR
COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR
OUT 10 NM-COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR
OUT 10 NM.
&&
MORE WEATHER INFORMATION ONLINE AT...
HTTP://WEATHER.GOV/PORTLAND
INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.PORTLAND.GOV
WWW.TWITTER.COM/NWSPORTLAND
THIS DISCUSSION IS FOR NORTHWEST OREGON AND SOUTHWEST WASHINGTON FROM
THE CASCADE CREST TO 60 NAUTICAL MILES OFFSHORE. THE AREA IS COMMONLY
REFERRED TO AS THE FORECAST AREA.The office that day
Everything else NWS Portland, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 2:37 AM PDT | Small Craft Advisory for Winds | PQR | 65 hr | |
| May 7, 8:25 AM PDT | Gale Watch | PQR | 6 hr | |
| May 7, 2:51 PM PDT | Small Craft Advisory for Hazardous Seas | PQR | 57 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.